MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Catalog Number BRD500HL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Micturition Urgency (1871); Hemorrhage/Blood Loss/Bleeding (1888); Incontinence (1928); Inflammation (1932); Urinary Tract Infection (2120); Burning Sensation (2146); Urinary Frequency / Polyuria (2275); Obstruction/Occlusion (2422); Prolapse (2475); Genital Bleeding (4507); Cramp(s) /Muscle Spasm(s) (4521); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced pelvic organ prolapse and stress urinary incontinence.As per medical record review of documents received on 17-may-2024, the patient had experienced urinary tract infection, abdominal pain, vitamin d deficiency, vitamin b12 deficiency , lower gastrointestinal bleed secondary to colitis, vaginal mesh exposure, frequency, urgency, obstructed urethra, diverticulitis, incomplete bladder emptying, muscle spasm, vaginal bleeding, urge incontinence, thickened cervix, cystocele, uterine prolapse, exposure of other prosthetic materials into organ or tissue, overactive bladder, sores, heartburn and required additional surgical and non-surgical treatments.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "precautions the usual precautions associated with urological procedures should be followed: based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for the implant procedure.Additional consideration should be given to use of the implant in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.Accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® to urethral support system is used.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structures and care to avoid puncture of large vessels, nerves, bladder, bowel, urethra and any viscera, during introducer passage.Due to anatomical distortion that can be caused by pelvic organ prolapse, if the patient requires cystocele repair, it should be performed prior to the implantation of the sub-urethral sling.Proper placement of the sling implant at the mid-urethra requires that it lie flat with minimal or no tension under the urethra.The align® to urethral support system is intended as a single-use device.Do not re-sterilize any portion of the align® to urethral support system.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Patients should be advised that pregnancy following a sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may recur.The safety and effectiveness of the align® to urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males and children under the age of 18.Cystoscopy can be considered at the physician¿s discretion.Check the integrity of the packaging before use.Do not use the align® to urethral support system if the packaging is opened or damaged.As for any implantable material, it is recommended to open the package at the time of implantation.Post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." "1928,1685,2422, 1932" = l "2475, 2275, 2120, 1888, 1871,1966,3191,2146" =nl h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19526837
Report Number1018233-2024-03453
Device Sequence Number7488527
Product Code OTN
UDI-Device Identifier00801741016226
UDI-Public(01)00801741016226
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Catalogue NumberBRD500HL
Device Lot NumberHUVH1510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight85 KG
Patient RaceWhite